Woman's ADHD Diagnosis Becomes an Adderall Nightmare!

This video is unavailable because we were unable to load a message from our sponsors.

If you are using ad-blocking software, please disable it and reload the page.
Playing Mom Addicted to Prescription Stimulants Opens up

Being prescribed a drug that is not right for you can be devastating, something Ashley knows all too well.

She was prescribed Adderall for ADHD, and in just 2 months she dropped around 25 pounds, something she had been wanting to since she gave birth to her children. But despite her weight loss and newfound energy, she began experiencing unexpected problems.

Watch: Does Adderall Actually Help You Focus if You Don't Have ADHD?

"I thought that Adderall was the magic pill," she says, explaining she felt the pressure to "do, do do," She also says the medication made her feel like she could do anything and conquer the world but says this feeling was followed by a dark low point. She also reveals she was using her month-long prescription in just 2 weeks.  Ashley feels like the drug caused her relationship with her husband and kids to breakdown and that her only priority was herself.  She tells us she was addicted to Adderall for 2 years. Fortunately, Ashley is happy to share with The Doctors that she has been stimulant-free since June of 2016.

After she stopped taking the medication, a doctor determined she did not have ADHD and actually had Hashimoto's disease, an autoimmune disorder that can cause hypothyroidism or underactive thyroid.  She says since stopping the Adderall and getting a proper diagnosis, her relationship with her family has improved.

Watch: Are Alternative ADHD Drugs Causing Obesity in Kids?

Psychiatrist Dr. Domenick Sportelli says properly diagnosing ADHD can be a very complex process, and it is often misdiagnosed because there are a slew of other medical issues that can mimic it. He urges anyone who is quickly diagnosed with ADHD to get a second opinion before starting any medication

Ashley tells us she quit taking Adderall cold turkey, something Dr. Sportelli recommends not doing. He says tapering off the drug very slowing is the best approach. He notes going cold turkey can lead to headaches, feeling lethargic and even depression. 

This video is unavailable because we were unable to load a message from our sponsors.

If you are using ad-blocking software, please disable it and reload the page.

 

Sign up for Our Newsletter!